Which is stronger Benadryl or Allegra?

Benadryl (Diphenhydramine) is great for allergies, but curl up on the couch after taking it and get ready for a nap. Allegra (fexofenadine) is effective at reducing symptoms for seasonal allergies and chronic hives without significant drowsiness, unlike Benadryl. Approved for kids aged 6 months or older.

Which is better Benadryl or Allegra?

Benadryl is also used to treat insomnia, motion sickness, and mild cases of Parkinsonism. A main difference between Benadryl and Allegra is that Allegra tends to cause less drowsiness and sedation than Benadryl. Benadryl and Allegra are available in generic form and over-the-counter (OTC).

What allergy medicine is stronger than Allegra?

If you need an allergy medication stronger than Claritin, Allegra, or Zyrtec, you might consider Benadryl or chlorpheniramine. While they do relieve respiratory allergy symptoms quite well, they work slightly differently from and generally cause more side effects than second-generation antihistamines.

Can I take Benadryl With Allegra?

Most allergy medicines should not be combined with one another, according to Dr. Susan Besser, a primary care provider at Mercy Medical Center in Baltimore, Maryland. “You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal.

IT IS INTERESTING:  Can I take an antihistamine with Tamiflu?

Which allergy medicine is the best?

If your allergies only appear sporadically – say when pollen count is high or you have that random encounter with your friend’s cat – fast-acting antihistamines will be your best bet. These include medications like Benadryl (diphenhydramine), Claritin (loratidine), Allegra (fexofenadine), and Zyrtec (cetirizine).7 мая 2018 г.

What is the best allergy medicine for itchy throat?

Treatments for allergy or cold symptoms

These products may help improve certain symptoms, including an itchy throat or itchy ears. Shop for them online: antihistamines: diphenhydramine (Benadryl), loratadine (Claritin), cetirizine (Zyrtec), or fexofenadine (Allegra)

What are the side effects of Allegra?

What Are Side Effects of Allegra?

  • nausea,
  • diarrhea,
  • upset stomach,
  • muscle or back discomfort or pain,
  • sleepiness,
  • drowsiness,
  • tiredness,
  • headache, and.

Does allegra cause weight gain?

Newer drugs, including cetirizine (Zyrtec), fexofenadine (Allegra) and loratadine (Claritin), are less likely to cause weight gain, according to Long. Still, there’s an easy way to avoid the problem.

Is Allegra stronger than Zyrtec?

Is Allegra or Zyrtec more effective? A study looked at 495 patients with seasonal allergies and compared Allegra 180 mg daily to Zyrtec 10 mg daily for two weeks. Both drugs were found to be equally effective in treating allergy symptoms, and Allegra was found to cause less drowsiness than Zyrtec.

Can I take 2 different allergy pills?

Do NOT take two different antihistamines at the same time. Instead, talk to your doctor or pharmacist if you have trouble finding a drug that works well for your allergy symptoms.

Why does Benadryl work better than Allegra?

Treats allergy symptoms and helps you sleep.

IT IS INTERESTING:  Does Benadryl help with ear infections in adults?

Benadryl (Diphenhydramine) is great for allergies, but curl up on the couch after taking it and get ready for a nap. Allegra (fexofenadine) is effective at reducing symptoms for seasonal allergies and chronic hives without significant drowsiness, unlike Benadryl.

Can you have an allergic reaction to Allegra?

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

What can you not take with Allegra?

Do not take fexofenadine with fruit juice (such as apple, orange, or grapefruit). These juices can make it harder for your body to absorb fexofenadine. Avoid taking an antacid within 2 hours before or after you take fexofenadine. Certain antacids can make it harder for your body to absorb this medicine.

Do antihistamines weaken immune system?

Antihistamines, with their ability to disrupt the immune response that leads to annoying reactions like runny noses and swelling tissues, have long been considered the ideal way to control allergies. But their long-term effects on the immune system are unknown.

What is the best allergy medicine for sinus drainage?

If severe nasal congestion is your worst symptom, a decongestant may be your best choice. Decongestants cut down on the increased fluid production in your nose caused by allergies, which relieves swollen nasal passages and congestion.

Decongestants combined with an antihistamine:

  • Allegra – D.
  • Clarinex – D.
  • Claritin – D.

What can I take for severe allergies?

They include:

  • Oral antihistamines. Antihistamines can help relieve sneezing, itching, a runny nose and watery eyes. …
  • Decongestants. Oral decongestants such as pseudoephedrine (Sudafed, Afrinol, others) can provide temporary relief from nasal stuffiness. …
  • Nasal spray. …
  • Combination medications.
IT IS INTERESTING:  Can cetirizine cause dry throat?
No runny nose